MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71420166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery of legion primary cr prosthesis was performed due to malrotation femur.The genesis ii cmt tibial size 4 left was revised and exchanged.The patient was discharged from hospital.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that this complaint reports a revision due to malrotation of the femur.The primary implantation operative report was provided and translated.However, the requested revision operative reports and x-rays have not been provided.Without clinically relevant supporting documentation, a thorough medical investigation cannot be performed.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance (not to say user error).Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11001988
Report Number1020279-2020-07402
Device Sequence Number690678
Product Code JWH
UDI-Device Identifier03596010206268
UDI-Public03596010206268
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71420166
Device Catalogue Number71420166
Device Lot NumberG1800473
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;